# SDR ASAA0080479

- Difficulty date: July 28, 2000
- Submitted: October 12, 2000
- Operation: Air carrier
- Aircraft: N948AS
- Make and model: Doug DC-9-83
- Aircraft serial: 53021
- System (JASC): 3320 · Passenger Compartment Lighting
- Part: Ballast
- Part number: 3355088
- Condition: Burned
- Location: Cabin
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

SMF - DURING FLIGHT 328, THE FLIGHT ATTENDANT REPORTED THE SMELL, AND VISABILITY OF SMOKE IN THE FIRST CLASS CABIN.  SMOKE WAS VISABLE FOR APPROXIMATELY 2 MINUTES, THEN DISAPATED.  THE AIRCRAFT LANDED IN SMF WITHOUT INCIDENT.  SMF MX INSPECTED THE AIRCRAFT AND COULD NOT FIND SOURCE OF SMOKE.  THE AIRCRAFT WAS RELEASED FOR FERRY FLIGHT FROM SMF TO AOK FOR FURTHER INSPECTION.  OAK MAINTENANCE INSPECTED AND FOUND THAT THE LIGHT BALLAST ABOVE SEAT 1DF HAD CONTACTED AN ADEL CLAMP CREATING AN ARC.  REPLACED BALLAST AND REROUTED WRING/ADEL CLAMP, SYSTEM OPERATED NORMALLY.  AIRCRAFT RELEASED FOR SERVICE.  (M)
